Jump to content

Seborrheic dermatitis (?) AFTER hair transplant


Recommended Posts

  • Regular Member

I am four months post-op; my left side looks great - there is lots of hairs and the density is very decent, on the right side, however, there are some hairs in the hairline but in the middle there is a big bald patch with zero hairs. Additionaly, a few days ago I noticed that I have developed a skin condition which seems to be a mild case of seborrheic dermatitis. I was afraid that this can influence the grafts in a negative way, so started taking fluconazole (150mg daily - orally) and ketonazole cream. The medication seem to work fast, because the inflammation is disappearing.

 

My questions are;

 

1) Can this skin condition be the reason of the poor growth on the left side?

2) Is there anything I can do now to help the situation?

3) When can it be determined whether the HT was unsuccesful?

4) Has anyone had a similar experience?

 

I found some info on other sites, where doctors assured that as long as the scalp was clear during the procedure, the results shouldn't be affected. It doesn't calm me down, though. I saved up for the surgery for six months, which meant that my social life was non-existent. :( After HT I waited for the results, so didn't want to be around people as well. It's been almost a year and this has been the most miserable time of my life. I'm devastated and afraid of ending up looking like a freak of nature :eek:

I don't have any pictures, my ht surgeon resides overseas. He is a good doctor and a nice guy, so obviously I don't want to damage his reputation, all the more that I still hope that everything will turn out ok. :confused:

I would be very grateful if anyone could help me, I'm really desperate.

Please excuse my English, I'm not a native speaker.

Link to comment
Share on other sites

  • Senior Member

What did your surgeon tell you about your condition?

 

If this persists, I would see an experienced dermatologist in person.

Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians: Dr. Robert Dorin: True & Dorin Medical in New York, NY

Link to comment
Share on other sites

  • Senior Member

From my experience with seborrheic dermatitis and hair transplants, it's not the flaking or irritation etc. that you have to be most worried about it's overuse of harsh shampoos such as Nizoral 2% that can really have a negative effect.

 

Wash your hair frequently, use a medicated or dandruff control shampoo sparingly as directed by your dermatologist (see one ASAP as recommended by the Gillenator) or HT surgeon, and don't scratch or pick at anything with your nails.

I would also check with the above doctors regarding fluconazole use and your hair.

If you got through the first 10 days you should have no issue.

 

Seborrheic dermatitis is a life-long pain in the ass condition, and you may have to change your shampoo and treatment regimen frequently, but it can be controlled.

Just be careful not to overuse harsh shampoos or scratch your scalp hard (rub only with pads of fingertips if have to) and you should be fine. Good luck.

go dense or go home

 

Unbiased advice and opinions based on 25 plus years of researching and actual experience with hair loss, hair restoration via both FUT & FUE, SMP, scalp issues including scalp eczema & seborrheic dermatitis and many others

 

HSRP10's favorite FUT surgeons: *Dr. Konior, *Dr Hasson, Dr. Rahal

HSRP10's favorite FUE surgeons: *Dr. Konior, *Dr. Bisanga, Dr. Erdogan, Dr. Couto

(*indicates actual experience with doctor)

Link to comment
Share on other sites

  • Regular Member
What did your surgeon tell you about your condition?

 

If this persists, I would see an experienced dermatologist in person.

 

My surgeon said it could affect the growth but he has never had a patient with such condition.

It is hard to find a real expert, as I moved to a developing Asian country. The dermatologist I saw, said the same thing (that it could affect the growth) but he, in turn, has never dealt with a patient after a hair transplant. I was advised to continue taking fluconazole&ketonazole, on top of that, he added Nizoral to my regimen.

 

So they both reckon that it can lead to poor results, but neither of them got any practical knowledge in this kind of situation. That's why I wanted to get an insight from someone who actually experienced/witnessed the same thing.

Link to comment
Share on other sites

  • Regular Member
From my experience with seborrheic dermatitis and hair transplants, it's not the flaking or irritation etc. that you have to be most worried about it's overuse of harsh shampoos such as Nizoral 2% that can really have a negative effect.

 

Wash your hair frequently, use a medicated or dandruff control shampoo sparingly as directed by your dermatologist (see one ASAP as recommended by the Gillenator) or HT surgeon, and don't scratch or pick at anything with your nails.

I would also check with the above doctors regarding fluconazole use and your hair.

If you got through the first 10 days you should have no issue.

 

Seborrheic dermatitis is a life-long pain in the ass condition, and you may have to change your shampoo and treatment regimen frequently, but it can be controlled.

Just be careful not to overuse harsh shampoos or scratch your scalp hard (rub only with pads of fingertips if have to) and you should be fine. Good luck.

 

Thanks for such a quick reply!

 

I have started using Nizoral one month post-op, but not very frequently; once, maybe twice a week, so it shouldn't have any negative impact on the outcome. How often did you use Nizoral when it ruined your 1st ht?

For the first 10 days I didn't have any problems and obviously was very careful with the recipient area.

Link to comment
Share on other sites

  • Regular Member
I had it about four months after my transplant. Winter time reaction. No effect on outcome. First ten days are critical to a HT success. At worst the growth may delay a little. Go see a dermatologist ASAP.

 

Thank you for sharing your experience.

As I said, everything was fine for the first few weeks, or even months. It only started now, at about 4 months (similar to your case). As I mentioned, the dermatologist told me it could theoretically affect the outcome, but he has never come across a ht patient before.

Link to comment
Share on other sites

  • Senior Member
Thanks for such a quick reply!

 

I have started using Nizoral one month post-op, but not very frequently; once, maybe twice a week, so it shouldn't have any negative impact on the outcome. How often did you use Nizoral when it ruined your 1st ht?

For the first 10 days I didn't have any problems and obviously was very careful with the recipient area.

 

At four months you should be Ok using Nizoral as directed around twice a week.

 

My use of it was after about seven months, and it thinned the front on my HT eventually.

Similar stories have been reported of Nizoral knocking the tires out of a good HT, but you should be good with your current frequency.

I had great overall results until around the two year mark.

go dense or go home

 

Unbiased advice and opinions based on 25 plus years of researching and actual experience with hair loss, hair restoration via both FUT & FUE, SMP, scalp issues including scalp eczema & seborrheic dermatitis and many others

 

HSRP10's favorite FUT surgeons: *Dr. Konior, *Dr Hasson, Dr. Rahal

HSRP10's favorite FUE surgeons: *Dr. Konior, *Dr. Bisanga, Dr. Erdogan, Dr. Couto

(*indicates actual experience with doctor)

Link to comment
Share on other sites

  • Senior Member

You need to continue your search and eventually you will find someone derm or HT doctor who has treated it and treated it successfully.

Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians: Dr. Robert Dorin: True & Dorin Medical in New York, NY

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...